Alert archive / Idaho / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 45, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 17, 2018, 1:40 PM MDT for Bear Lake County, Caribou County, Idaho. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2018, 1:40 PM MDT (19:40 UTC)
- Expired
- Jun 17, 2018, 2:30 PM MDT
- In force
- 50 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Bear Lake County, ID, Caribou County, ID
The radar
The Pocatello radar (KSFX), 141 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 2302 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
858
WUUS55 KPIH 171940
SVRPIH
IDC007-029-172030-
/O.NEW.KPIH.SV.W.0045.180617T1940Z-180617T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pocatello ID
140 PM MDT SUN JUN 17 2018
The National Weather Service in Pocatello has issued a
* Severe Thunderstorm Warning for...
Southeastern Caribou County in southeastern Idaho...
Northeastern Bear Lake County in southeastern Idaho...
* Until 230 PM MDT
* At 138 PM MDT, a severe thunderstorm was located near Montpelier,
moving northeast at 25 mph.
HAZARD...50 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Montpelier, Georgetown, Bern, Diamond Creek Campground, Geneva
Summit, Bennington and Clear Creek Ranger Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4226 11124 4232 11141 4278 11132 4264 11104
4240 11104
TIME...MOT...LOC 1938Z 205DEG 24KT 4236 11126
HAIL...1.25IN
WIND...60MPH
$$
JKEYES3 follow-up statements
337
WWUS55 KPIH 171957
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
157 PM MDT SUN JUN 17 2018
IDC007-029-172030-
/O.CON.KPIH.SV.W.0045.000000T0000Z-180617T2030Z/
Caribou ID-Bear Lake ID-
157 PM MDT SUN JUN 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR SOUTHEASTERN CARIBOU AND NORTHEASTERN BEAR LAKE COUNTIES...
At 156 PM MDT, a severe thunderstorm was located 11 miles west of
Salt River Pass or 12 miles northeast of Montpelier, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Montpelier, Geneva Summit, Clear Creek Ranger Station and Diamond
Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4228 11121 4231 11130 4270 11120 4264 11104
4240 11104
TIME...MOT...LOC 1956Z 206DEG 24KT 4245 11111
HAIL...1.25IN
WIND...60MPH
$$
JKEYES427
WWUS55 KPIH 172014
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
214 PM MDT SUN JUN 17 2018
IDC007-029-172030-
/O.CON.KPIH.SV.W.0045.000000T0000Z-180617T2030Z/
Caribou ID-Bear Lake ID-
214 PM MDT SUN JUN 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR EASTERN CARIBOU AND EAST CENTRAL BEAR LAKE COUNTIES...
At 213 PM MDT, a severe thunderstorm was located 8 miles west of Salt
River Pass or 15 miles northeast of Montpelier, moving northeast at
25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
eastern Caribou and east central Bear Lake Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4240 11109 4244 11118 4260 11107 4264 11104
4241 11105
TIME...MOT...LOC 2013Z 206DEG 20KT 4248 11108
HAIL...1.00IN
WIND...<50MPH
$$
JKEYES985
WWUS55 KPIH 172023
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
223 PM MDT SUN JUN 17 2018
IDC007-029-172032-
/O.EXP.KPIH.SV.W.0045.000000T0000Z-180617T2030Z/
Caribou ID-Bear Lake ID-
223 PM MDT SUN JUN 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARIBOU AND EAST
CENTRAL BEAR LAKE COUNTIES WILL EXPIRE AT 230 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail, gusty winds and heavy rain
are still possible with this thunderstorm.
LAT...LON 4240 11109 4244 11118 4260 11107 4264 11104
4241 11105
TIME...MOT...LOC 2022Z 205DEG 24KT 4251 11106
$$
JKEYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 12:57 PM MDT, 43 minutes earlier.
Area forecast discussion, Jun 17, 12:57 PM MDT, 43 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 1257 PM MDT Sun Jun 17 2018 .SHORT TERM...Tonight through Wednesday afternoon. The Storm system over northern Nevada will move slowly over southeastern Idaho through Tuesday morning. Areas around Mackay, Ashton have received anywhere from .75 to nearly 2 inches of rain the past 48 hours. Some streams and rivers are not very far below bankfull. The forecast through Monday night and possibly into Tuesday morning calls for another 1 to 1.5 inches of rain in portions of the Sawtooth Mountains and Upper snake Highlands. A Flood watch was issued. Currently there is a dry slot that has moved into southeast Idaho this afternoon and this may help support thunderstorms this afternoon and evening, some with hail and strong gusty winds, added to the risk of heavy rain. The middle level winds begin this evening from the south and shift southeasterly, wrapping around the low pressure disturbance as it moves into the southwest corner of the sate by Monday morning. With this changing wind pattern, the focus of precipitation can shift to different facing slopes of the terrain, giving many areas a shot at some rain, just not everybody at the same time. Latest model runs favor some heavy rain developing overnight around Mackay and Clayton area. A second area is favored north of Idaho Falls around Dubois, Small, Monida Pass. Both areas are under the Flood Watch. RS .LONG TERM...Wednesday night through next Sunday. Unsettled weather will continue through most of next weekend. Multiple lows will move across eastern Idaho to keep showers and storms in the forecast. The models have some real gaps in continuity and with each other now, making it hard to trend the forecast one way or the other. The best chances still likely remain in the central and eastern mountains. We look to eventually starting drying out in about 7 days or so. Keyes && .AVIATION...Periods of showers and thunderstorms will persist in the next 24 hours. VFR weather will be the norm, but lowered ceilings/visibility are possible with stronger storms producing heavy rainfall. Hail is also possible with stronger storms. Keyes && .PIH WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday evening for IDZ018-019-032. &&
In the hours before
Special weather statement, Jun 17, 12:25 PM MDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service Pocatello ID 1225 PM MDT SUN JUN 17 2018 IDZ020-021-023-171915- Caribou Highlands ID-Upper Snake River Plain ID- Lower Snake River Plain ID- 1225 PM MDT SUN JUN 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BONNEVILLE AND SOUTHEASTERN BINGHAM COUNTIES UNTIL 115 PM MDT... At 1225 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Fort Hall Lincoln Creek Lodge or 13 miles south of Goshen, moving north at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Goshen and Bone. LAT...LON 4303 11208 4308 11218 4343 11206 4334 11176 TIME...MOT...LOC 1825Z 189DEG 10KT 4313 11208 RS
Special weather statement, Jun 17, 12:36 PM MDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Pocatello ID 1236 PM MDT SUN JUN 17 2018 IDZ025-171915- Wasatch Mountains/Idaho Portion ID- 1236 PM MDT SUN JUN 17 2018 ...Gusty winds, small hail and heavy rainfall possible for the Bear Lake area... At 1233 PM MDT, Doppler radar was tracking rapidly developing thunderstorms from Montpelier to Randolph Utah, moving north at 20 mph. Half inch hail or larger,winds in excess of 30 mph and heavy rainfall are possible with this line of storms. Locations impacted include... Montpelier, Bear Lake, Saint Charles, Dingle, Paris, Bloomington, Bern, Ovid, Border Summit, Geneva, Fish Haven, Liberty, Pegram, Geneva Summit and Bennington. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4200 11149 4244 11154 4246 11105 4200 11105 TIME...MOT...LOC 1833Z 183DEG 17KT 4219 11139 JKEYES
Special weather statement, Jun 17, 12:52 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Pocatello ID
1252 PM MDT SUN JUN 17 2018
IDZ019-020-023-171930-
Caribou Highlands ID-Upper Snake Highlands ID-
Upper Snake River Plain ID-
1252 PM MDT SUN JUN 17 2018
...HAIL TO NICKEL SIZE, WIND OVER 40 MPH AND HEAVY RAIN FOR
NORTHWESTERN TETON...SOUTHEASTERN FREMONT...SOUTHEASTERN
JEFFERSON...NORTH CENTRAL BONNEVILLE...MADISON AND NORTHEASTERN
BINGHAM COUNTIES UNTIL 130 PM MDT...
At 1251 PM MDT, Doppler radar was tracking strong thunderstorms from
near Chester to the east side of Idaho Falls, moving north at 35 mph.
Nickel size hail, winds in excess of 40 mph and heavy rainfall are
possible with these storms.
Locations impacted include...
Idaho Falls, Rexburg, Rigby, Ashton, Ririe Reservoir, Marysville,
Lorenzo, Ammon, Iona, Sugar City, Ucon, Teton, Ririe, Parker,
Drummond, Archer, Egin, St Anthony, Plano and Chester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4332 11173 4343 11205 4440 11175 4437 11109
4435 11109
TIME...MOT...LOC 1851Z 192DEG 33KT 4405 11162
JKEYESThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 10:53 AM MDT | Flood Watch | PIH | 36 hr | |
| Jun 17, 12:25 PM MDT | Special Weather Statement | PIH | Bonneville | 50 min |
| Jun 17, 12:36 PM MDT | Special Weather Statement | PIH | Bear Lake | 39 min |
| Jun 17, 12:52 PM MDT | Special Weather Statement | PIH | Fremont, Madison | 38 min |
| Jun 17, 1:19 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Jefferson, Madison | 23 min |
| Jun 17, 1:25 PM MDT | Severe Thunderstorm Warning | PIH | Fremont, Madison | 50 min |
| Jun 17, 1:38 PM MDT | Severe Thunderstorm Warning | PIH | Fremont, Jefferson, Madison, Teton | 37 min |
| Jun 17, 2:22 PM MDT | Special Weather Statement | PIH | Fremont | 38 min |
| Jun 17, 2:39 PM MDT | Special Weather Statement | PIH | Teton | 36 min |
| Jun 17, 2:40 PM MDT | Special Weather Statement | PIH | Bear Lake | 95 min |
| Jun 17, 3:51 PM MDT | Special Weather Statement | PIH | Butte | 39 min |
| Jun 17, 4:10 PM MDT | Special Weather Statement | PIH | Bingham | 50 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.